Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 6:29 PM EDT for Gwinnett County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 27, 2021, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WWUS82 KFFC 272229
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Jul 27 2021
GAZ034-046-047-272300-
Walton GA-Rockdale GA-Gwinnett GA-
629 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 700 PM
EDT...
At 628 PM EDT...a strong thunderstorm was over Rosebud, or 8 miles
south of Lawrenceville...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Grayson, Walnut Grove,
Between, Windsor, Youth, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8376 3376 8383 3372 8388 3374 8391
3372 8392 3371 8391 3371 8393 3384 8408
3394 8398
TIME...MOT...LOC 2228Z 306DEG 10KT 3383 8396
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Tue Jul 27 2021 .SHORT TERM /Tonight through Wednesday Night/... Deep moisture across the local forecast area is expected to continue today as PWATs remain above 2 inches due to the weak surface low across southeastern Georgia in combination with a front drifting south out of the Tennessee Valley. These features in combination will provide additional forcing and allow for scattered to numerous showers and thunderstorms across the forecast area the rest of this afternoon and evening. With plenty of instability to fuel storms, some storms may become strong to severe with gusty winds and periods of heavy rainfall possible that could lead to isolated flash flooding. In addition, heat index values continue to soar into the 100s across the area, and the Heat Advisory will continue through 8 PM this evening across portions of north and central Georgia. Some isolated spots outside of the Heat Advisory may still see heat index values near 105 degrees. Otherwise, high temperatures this afternoon are forecast to be in the 90s across the area with overnight lows in the 60s across NE Georgia with 70s elsewhere. By Wednesday, the front begins to push into the CWA bringing some relief to some portions of northern Georgia, but only as far as decreased PWATs AND slightly lower dewpoints. For southern portions of the area, the oppressive temperatures and chances for showers and thunderstorms are expected to continue. With the current forecast, we may not reach Heat Advisory criteria in a large enough area to warrant another Heat Advisory across the area Wednesday afternoon, so have held off on any issuance. We will continue to monitor heat index values if it becomes necessary. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Reaves && .LONG TERM /Thursday through Tuesday/... The potential to meet Heat Advisory criteria will continue through the weekend, and possibly early into next week. CWA remains in NW flow aloft through through the weekend, but the pattern should begin to shift by early next week. Longwave trough across the western Atlantic looks to retrograde a bit by Monday, driving the established ridge back to the west. At the surface, a nearly diffuse frontal boundary/trough will continue across south GA for Thursday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front should slowly get pushed south by a strong high pressure building across the Great Lakes by Monday. The deeper moisture should also get "squeezed" a littler further south by early next week just ahead of the front. Somewhat drier conditions, for this time of year, are likely across northern and central portions of the CWA. The potential for Heat Advisory conditions will continue through the weekend, mainly for areas along and south of Athens to Macon to Columbus. NListemaa && .AVIATION... 18Z Update... Currently VFR cigs across the area with MVFR cigs possible. Have included SHRA/TSRA at all sites with precip chances this afternoon. Overnight, could see some sct IFR cigs and vsby restrictions across the area after 06-08Z, although fairly dependent on evening precip coverage. Improvement to VFR is expected by Wed afternoon. Chances for SHRA/TSRA too low to currently include in atl metro TAFS for Wed. Winds will be light/vrb overnight, but generally N/NE winds are expected through the period at 4-7kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 74 98 / 40 20 5 5 Atlanta 73 92 74 97 / 40 20 20 5 Blairsville 67 90 67 91 / 30 20 10 0 Cartersville 72 94 71 96 / 30 20 10 5 Columbus 74 92 75 97 / 50 30 20 10 Gainesville 72 93 73 95 / 40 20 10 5 Macon 73 92 74 99 / 60 30 20 10 Rome 72 95 71 98 / 30 10 5 0 Peachtree City 72 92 73 97 / 50 20 20 5 Vidalia 74 89 74 95 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Reaves LONG TERM....NListemaa AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 559 AM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 559 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Very hot and humid conditions this afternoon will cause heat index values of 100 to 108 over much of central and westcentral Georgia. In addition, scattered thunderstorms are likely across all of north and central Georgia this afternoon and evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 5:40 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Tue Jul 27 2021
GAZ045-046-272215-
Rockdale GA-DeKalb GA-
540 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND SOUTHEASTERN DEKALB
COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Pine Lake, or near
Decatur. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Clarkston, Stone Mountain, Avondale Estates, Lithonia, Pine
Lake, Lakeview Estates, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville
and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8427 3382 8412 3379 8409 3366 8399
3364 8414 3368 8428
TIME...MOT...LOC 2140Z 356DEG 3KT 3377 8420
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 5:45 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT Tue Jul 27 2021
GAZ032-033-045-272215-
North Fulton GA-Cobb GA-DeKalb GA-
545 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND NORTHWESTERN DEKALB COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles east of Marietta...moving south at 5 mph.
HAZARD...Winds 40 to 50 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, North Atlanta, North Druid Hills, Mount Bethel,
Vinings, Brookhaven and Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8445 3402 8430 3385 8425 3381 8437
3384 8450
TIME...MOT...LOC 2145Z 345DEG 5KT 3392 8438
HAIL...0.75IN
WIND...50MPHLocal storm report, Jul 27, 5:59 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 SE STEPHENSVILLE 34.88N 85.54W
07/27/2021 DADE GA BROADCAST MEDIA
3 TREES DOWN ALONG PORTER RD.
&&
EVENT NUMBER FFC2100458
HOCHSTATTERSpecial weather statement, Jul 27, 6:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Tue Jul 27 2021
GAZ080-081-093-094-272230-
Macon GA-Peach GA-Taylor GA-Crawford GA-
603 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...WESTERN PEACH...
NORTHEASTERN TAYLOR AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL 630 PM
EDT...
At 603 PM EDT...a strong thunderstorm was near Butler...moving east
at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Nakomis, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3246 8425 3261 8429 3270 8405 3260 8397
3246 8397
TIME...MOT...LOC 2203Z 257DEG 8KT 3256 8417
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 6:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Jul 27 2021
GAZ045-046-055-057-272245-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
609 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHEASTERN DEKALB AND NORTHERN HENRY
COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT...a strong thunderstorm was over Panola Mountain State
Park, or 9 miles west of Conyers...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Stockbridge, Lithonia, Lake Spivey, Rex, Richardson Park,
Arabia Mountain, Hidden Valley Park, Panola Mountain State Park,
Flippen, Kelleytown, Eagles Landing, Snapfinger and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8425 3372 8408 3354 8403 3352 8405
3352 8404 3351 8403 3350 8404 3349 8402
3348 8402 3345 8417 3348 8431
TIME...MOT...LOC 2209Z 356DEG 7KT 3366 8418
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 6:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Jul 27 2021
GAZ034-046-047-272300-
Walton GA-Rockdale GA-Gwinnett GA-
629 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 700 PM
EDT...
At 628 PM EDT...a strong thunderstorm was over Rosebud, or 8 miles
south of Lawrenceville...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Grayson, Walnut Grove,
Between, Windsor, Youth, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8376 3376 8383 3372 8388 3374 8391
3372 8392 3371 8391 3371 8393 3384 8408
3394 8398
TIME...MOT...LOC 2228Z 306DEG 10KT 3383 8396
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Walton | 26 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 8:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 26, 8:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 26, 9:20 PM EDT | Special Weather Statement | FFC | Newton, Walton | 25 min |
| Jul 26, 9:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 26, 9:52 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| Jul 26, 10:14 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 27, 4:45 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more | 15 hr |
| Jul 27, 1:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Jul 27, 2:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Jul 27, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Upson | 29 min |
| Jul 27, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Jul 27, 5:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 27, 5:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jul 27, 5:32 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Jul 27, 5:40 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 27, 5:45 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jul 27, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 32 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 27, 6:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 27, 6:47 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 28 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 27, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.